Jump to content

Dysmetropsia


UnfoldingSky
 Share

Recommended Posts

I was just looking something up and came across this, it seems to describe a number of problems I had in severe withdrawal.

 

I wondered how many people could relate to this.

 

Dysmetropsia, according to wikipedia is a "group of visual illusions involving an alteration in the size or separation of visual objects. The four common dysmetropsias are: macropsia, micropsia, pelopsia and teleopsia. These dysmetropsias are found in people who have Alice in Wonderland syndrome (AIWS) also known as Todd's syndrome."

 

Basically it's a group of perceptual distortions whereby things look too big, too small, too close or too far away.

 

I've read of people affected by benzos who said they had Alice in Wonderland syndrome.  On the wiki page for such it says it can be caused by psychoactive drugs and is a temporary problem.

 

As I've taken benzos too I am not sure if this can happen from ADs alone--has anyone had any of these problems who never took benzos?  Just curious. 

I am not a medical professional and nothing I say is a medical opinion or meant to be medical advice, please seek a competent and trusted medical professional to consult for all medical decisions.

 

Link to comment
Share on other sites

Wow I never realised there was an actual name for this. I have had this sensation since the beginning of withdrawal but sadly it hasn't improved yet. I especially have the sensation where my body parts feel larger/smaller than what they are. Very scary. I thought it was part of the DR/DP

Was on Citalopram 20mg since Feb 2008 - switched to Paxil 20mg in August 2010

Tapered way too fast in April 2012 by skipping days. Taper completed in 6 weeks

Tried prozac 20mg for 3 days - felt spaced out, not better.

Tried 30mg Cymbalta for 2 days. SEVERE ADVERSE REACTION

Antidepressant free since 14 August 2012

Birth control on and off during this time - Last taken 18 June 2017 - Morning after pill 

Started mainly using 0.5mg Xanax beginning 2016 for severe panic attacks and anxiety due to trauma

Xanax on and off never more than 0.5mg at a time, never taking it 3 days in a row - used sparingly 

 

6 Years antidepressant free - Still in severe withdrawal with over 60 symptoms

Severe setback started May 2018 with no let up to date. Developed many new symptoms like tremors, inner vibrations, insomnia, visual distortions and dr/dp are 100x worse, i have severe sensitivity to movement, My dizziness and vertigo got worse and it now feels like im constantly rocking on a boat, my anxiety is sky high, suicidal idiation is back, i feel extremely brain damaged 

 

Link to comment
Share on other sites

I didn't know there was a name for it either.

 

Mine seemed connected to DP/DR too.  I guess it probably technically fits under DR since that is a distortion of reality anyway. 

I am not a medical professional and nothing I say is a medical opinion or meant to be medical advice, please seek a competent and trusted medical professional to consult for all medical decisions.

 

Link to comment
Share on other sites

 Share

×
×
  • Create New...

Important Information

Terms of Use Privacy Policy